Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 68, NWS Birmingham, AL

April 10, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 5:45 PM CDT for 4 counties in Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 5:45 PM CDT (22:45 UTC)
Expired
Apr 10, 2009, 6:45 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cleburne County, AL, Etowah County, AL, St. Clair County, AL

The radar

The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:06 PM CDTHAIL 1N Jacksonville, ALREPORTED BY ANIMAL CONTROL OFFICER
Apr 10, 6:15 PM CDTHAIL 1.251 Ne Jacksonville, ALHALF DOLLAR SIZE HAIL WAS OBSERVED NORTHEAST OF JACKSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr
Apr 10, 2:39 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 102245
TORBMX
ALC015-029-055-115-102345-
/O.NEW.KBMX.TO.W.0068.090410T2245Z-090410T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHEASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  NORTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PIEDMONT...JACKSONVILLE...
  NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTH CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF MARKTON...

* UNTIL 645 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MARKTON...
  MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  8 MILES NORTH OF WEAVER BY 605 PM CDT...
  JACKSONVILLE BY 610 PM CDT...
  PIEDMONT BY 620 PM CDT...
  MARS HILLS BY 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3379 8609 3390 8610 3396 8561 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2246Z 263DEG 38KT 3384 8605

$$
5 follow-up statements
000 
WWUS54 KBMX 102257
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT FRI APR 10 2009

ALC055-102307-
/O.CAN.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
ETOWAH AL-
557 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL ETOWAH COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.

LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2257Z 270DEG 42KT 3386 8588

$$

ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
557 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
JACKSONVILLE...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  JACKSONVILLE BY 605 PM CDT...
  PIEDMONT BY 615 PM CDT...
  LIBERTY HILL BY 620 PM CDT...
  OAK LEVEL AND BORDEN SPRINGS BY 625 PM CDT...
  MARS HILLS...9 MILES NORTH OF MUSCADINE AND 9 MILES NORTH OF
  FRUITHURST BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2257Z 270DEG 42KT 3386 8588

$$
STEFKOVICH
000 
WWUS54 KBMX 102304
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT FRI APR 10 2009

ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
604 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR JACKSONVILLE...
MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  JACKSONVILLE BY 610 PM CDT...
  PIEDMONT BY 625 PM CDT...
  LIBERTY HILL BY 630 PM CDT...
  OAK LEVEL BY 635 PM CDT...
  BORDEN SPRINGS AND 9 MILES NORTH OF FRUITHURST BY 640 PM CDT...
  MARS HILLS AND 9 MILES NORTH OF MUSCADINE BY 645 PM CDT...

LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2304Z 269DEG 31KT 3386 8583

$$
STEFKOVICH
000 
WWUS54 KBMX 102310
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT FRI APR 10 2009

ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
610 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LIBERTY HILL...OR
NEAR PIEDMONT...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  OAK LEVEL AND BORDEN SPRINGS BY 620 PM CDT...
  MARS HILLS AND 8 MILES NORTH OF FRUITHURST BY 625 PM CDT...
  8 MILES NORTH OF MUSCADINE BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3379 8577 3391 8579 3395 8554 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2311Z 270DEG 46KT 3385 8564

$$
STEFKOVICH
000 
WWUS54 KBMX 102324
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CDT FRI APR 10 2009

ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
624 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LIBERTY HILL...OR
7 MILES SOUTHEAST OF PIEDMONT...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MARS HILLS AND 9 MILES NORTH OF MUSCADINE BY 630 PM CDT...

LAT...LON 3379 8577 3391 8579 3395 8554 3395 8552
      3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2325Z 267DEG 36KT 3386 8548

$$
STEFKOVICH
000 
WWUS54 KBMX 102331
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT FRI APR 10 2009

ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
631 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OAK LEVEL...OR 11
MILES SOUTHEAST OF PIEDMONT...MOVING EAST AT 40 MPH.

LAT...LON 3370 8534 3378 8552 3392 8565 3393 8563
      3393 8556 3395 8552 3394 8549 3395 8549
      3396 8539
TIME...MOT...LOC 2331Z 267DEG 33KT 3386 8544

$$
STEFKOVICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:10 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 10, 3:10 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT FRI APR 10 2009

.DISCUSSION...

NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA
UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID
DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF
CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER
NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH
OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE
HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT
REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING
AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS
WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES
FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS
AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO
JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3
KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH
THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN
CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT
CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH
ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE
HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG
GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT...
POTENTIALLY RESULTING IN SOME TREES GOING DOWN.

DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO
CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z
TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME.

CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS
EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF
STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH
ANOTHER ROUND OF STORMS LATE IN WEEK.

LAWS/STEFKOVICH

&&

.AVIATION...18Z TAF DISCUSSION.

BRISK SOUTH TO SOUTHWEST WINDS WILL GUST TO OVER 25 KNOTS AS COLD
FRONT ADVANCES INTO AREA THIS AFTERNOON.  PREVAILING CIGS 3-4
THOUSAND FEET THIS AFTERNOON AND EVENING WILL LOWER BRIEFLY TO MVFR
OR LOWER WHERE THUNDERSTORMS OCCUR. GREATEST THREAT FOR STORMS WILL
BE ALONG AND JUST AHEAD OF COLD FRONT BUT CANNOT RULE OUT ISOLATED
STORMS IN ADVANCE OF THE MAIN LINE.  ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH BEST TORNADIC THREAT AT
TCL...BHM ANB AND EET MAINLY BEFORE 00Z.  OTHERWISE MAIN THREAT
WOULD APPEAR TO BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS.
23Z-04Z TSTMS SHOULD BE MAINLY EAST OF THE I65 CORRIDOR.

CDFNT CURRENTLY NR JAN TO TUP LINE SHOULD BE NEAR TCL 21Z...BHM AND
EET ARND 22Z...ANB BY 00Z...MGM 02-03Z AND TOI ARND 04Z. WINDS WILL
SHIFT TO MORE WESTERLY DIRECTION BEHIND THE FRONT AND GRADUALLY
DIMINISH TO 10 KNOTS OR LESS AFTER 02Z.

MAY BE SOME BRIEF CLEARING OR DECREASE IN CLOUDS BETWEEN 02Z AND 08Z
BUT EXPECT LOW CLOUDS 15-25 HUNDRED FEET TO DEVELOP AFTER THAT TIME
AND PERSIST THROUGH MUCH OF SATURDAY MORNING.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  67  42  68  56 /  30  10  10  10  70
ANNISTON    52  67  46  69  60 /  30  10  10  10  70
BIRMINGHAM  51  66  46  70  61 /  20  10  10  20  70
TUSCALOOSA  52  69  45  70  63 /  20  10  10  30  70
CALERA      53  67  47  69  60 /  20  10  10  20  70
AUBURN      56  71  48  72  57 /  30  10  10  10  70
MONTGOMERY  56  74  47  74  60 /  20  10  10  20  70
TROY        57  75  49  75  60 /  30  10  10  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI APR 10 2009

ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT FRI APR 10 2009

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH
CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL
POSSIBLE WITH THESE STORMS.

FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO
REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS
WITH STRONG TORNADOES AND VERY LARGE HAIL.

FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE
WITH VERY LARGE HAIL AND DAMAGING WINDS.

THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE
THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A
LINE FROM SELMA TO ANNISTON BY AROUND 7 PM.

IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS
NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK
A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT
PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY.

75/LINHARES

In the hours before

Local storm report, Apr 10, 4:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     SNEAD                   34.12N 86.40W
04/10/2009                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURE DAMAGED ON HWY 278 IN SNEAD. EXTENT OF DAMAGE
            UNKONOWN AT THIS TIME.

&&

KSUMRALL
Local storm report, Apr 10, 5:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             N FOSTERS CROSS ROADS   33.42N 85.56W
04/10/2009  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            STARTED AS PEA, PROGRESSED TO QUARTER SIZED AT THE VFD.

&&

KSUMRALL
Local storm report, Apr 10, 5:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             CHILDERSBURG            33.28N 86.35W
04/10/2009  E0.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

&&

KSUMRALL
Local storm report, Apr 10, 5:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             NW LINEVILLE            33.31N 85.75W
04/10/2009  E1.00 INCH       CLAY               AL   EMERGENCY MNGR

            IN THE DELTA COMMUNITY.

&&

KSUMRALL
Local storm report, Apr 10, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             NEWELL                  33.44N 85.40W
04/10/2009  E1.75 INCH       RANDOLPH           AL   EMERGENCY MNGR

&&

KSUMRALL
Local storm report, Apr 10, 5:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             GADSDEN                 34.01N 86.01W
04/10/2009  E1.75 INCH       ETOWAH             AL   EMERGENCY MNGR

            AT THE EMA OFFICE DOWNTOWN.

&&

KSUMRALL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:20 AM CDTSevere Thunderstorm WarningBMXLamar40 min
Apr 10, 3:50 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston40 min
Apr 10, 4:00 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar45 min
Apr 10, 4:25 AM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston35 min
Apr 10, 4:46 AM CDTSevere Thunderstorm WarningBMXFayette, Walker44 min
Apr 10, 5:40 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Apr 10, 6:02 AM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair28 min
Apr 10, 6:21 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah24 min
Apr 10, 12:35 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more6 hr
Apr 10, 1:45 PM CDTSevere Thunderstorm WarningBMXMarion45 min
Apr 10, 2:09 PM CDTSevere Thunderstorm WarningBMXMarion, Winston51 min
Apr 10, 2:44 PM CDTSevere Thunderstorm WarningBMXWinston16 min
Apr 10, 3:06 PM CDTSevere Thunderstorm WarningBMXWinston34 min
Apr 10, 3:18 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega24 min
Apr 10, 3:30 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby30 min
Apr 10, 3:48 PM CDTSevere Thunderstorm WarningBMXCherokee42 min
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega41 min
Apr 10, 4:08 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah52 min
Apr 10, 4:11 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair34 min
Apr 10, 4:11 PM CDTTornado WarningBMXBlount, Etowah34 min
Apr 10, 4:15 PM CDTTornado WarningBMXCherokee45 min
Apr 10, 4:28 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega47 min
Apr 10, 4:29 PM CDTSevere Thunderstorm WarningBMXWalker, Winston20 min
Apr 10, 4:31 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson44 min
Apr 10, 4:35 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega40 min
Apr 10, 4:42 PM CDTTornado WarningBMXCherokee, Etowah48 min
Apr 10, 4:43 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Talladega47 min
Apr 10, 4:57 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa48 min
Apr 10, 5:01 PM CDTSevere Thunderstorm WarningBMXClay, St. Clair, Shelby, Talladega44 min
Apr 10, 5:04 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph41 min
Apr 10, 5:09 PM CDTTornado WarningBMXClay, Cleburne, Randolph29 min
Apr 10, 5:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah48 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair61 min
Apr 10, 5:34 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega41 min
Apr 10, 5:37 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair23 min
Apr 10, 5:38 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah52 min
Apr 10, 5:44 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa46 min
Apr 10, 5:50 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby21 min
Apr 10, 6:00 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, Shelby, Talladega60 min
Apr 10, 6:02 PM CDTTornado WarningBMXChilton, Coosa, Tallapoosa58 min
Apr 10, 6:15 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Talladega, Tallapoosa60 min
Apr 10, 6:24 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Perry51 min
Apr 10, 6:32 PM CDTTornado WarningBMXCoosa, Elmore, Tallapoosa28 min
Apr 10, 6:55 PM CDTTornado WarningBMXChambers, Elmore, Lee, Tallapoosa65 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Elmore, Tallapoosa63 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.